Alert archive / Kansas / Frost Advisories in 2019
Frost Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Apr 13, 2019, 8:17 PM CDT for 4 counties in Kansas. It took effect at Apr 14, 2019, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2019, 8:17 PM CDT (01:17 UTC)
- In effect from
- Apr 14, 2019, 4:00 AM CDT
- Expired
- Apr 14, 2019, 8:42 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Kingman County, KS, McPherson County, KS, Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 68 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2149 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409 WWUS73 KICT 140117 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 817 PM CDT Sat Apr 13 2019 ...Sub-Freezing Temperatures Overnight... KSZ032-033-047>049-141400- /O.CON.KICT.FZ.W.0003.190414T0900Z-190414T1400Z/ Russell-Lincoln-Barton-Ellsworth-Saline- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, and Salina 817 PM CDT Sat Apr 13 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... * Temperatures...In the upper 20s to near 30 degrees. * Timing...Overnight through early Sunday morning. * Impacts...Damage to sensitive plants likely if left outside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ050-051-067-082-141400- /O.NEW.KICT.FR.Y.0002.190414T0900Z-190414T1400Z/ Rice-McPherson-Reno-Kingman- Including the cities of Lyons, Sterling, McPherson, Hutchinson, and Kingman 817 PM CDT Sat Apr 13 2019 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... The National Weather Service in Wichita has issued a Frost Advisory, which is in effect from 4 AM to 9 AM CDT Sunday. * Temperatures...In the low to mid 30s. * Timing...Overnight through early Sunday morning. * Impacts...Damage to sensitive plants possible if left outside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
245 WWUS73 KICT 140705 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 205 AM CDT Sun Apr 14 2019 KSZ032-033-047>049-141400- /O.CON.KICT.FZ.W.0003.190414T0900Z-190414T1400Z/ Russell-Lincoln-Barton-Ellsworth-Saline- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, and Salina 205 AM CDT Sun Apr 14 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * Temperatures...In the lower 30s. * Timing...early this morning. * Impacts...Damage to sensitive plants likely if left outside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ050-051-067-082-141400- /O.CON.KICT.FR.Y.0002.190414T0900Z-190414T1400Z/ Rice-McPherson-Reno-Kingman- Including the cities of Lyons, Sterling, McPherson, Hutchinson, and Kingman 205 AM CDT Sun Apr 14 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * Temperatures...In the lower 30s. * Timing...early this morning. * Impacts...Damage to sensitive plants possible if left outside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ Jakub
104 WWUS73 KICT 141342 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 842 AM CDT Sun Apr 14 2019 KSZ032-033-047>049-141445- /O.CAN.KICT.FZ.W.0003.000000T0000Z-190414T1400Z/ Russell-Lincoln-Barton-Ellsworth-Saline- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, and Salina 842 AM CDT Sun Apr 14 2019 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Wichita has cancelled the Freeze Warning. Morning temperatures continue to increase, decreasing the threat of freezing temperatures. $$ KSZ050-051-067-082-141445- /O.CAN.KICT.FR.Y.0002.000000T0000Z-190414T1400Z/ Rice-McPherson-Reno-Kingman- Including the cities of Lyons, Sterling, McPherson, Hutchinson, and Kingman 842 AM CDT Sun Apr 14 2019 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Wichita has cancelled the Frost Advisory. Morning temperatures continue to increase, decreasing the threat of frost. $$ Butler
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Apr 13, 6:00 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 13, 6:00 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Wichita KS 600 PM CDT Sat Apr 13 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 250 PM CDT Sat Apr 13 2019 Southern stream shortwave and storm system continues to lead to a large expanse of showers across the southern plains. Most of southern KS is kinda squashed between the system to the south and a ridge of high pressure in the northern plains. This has led to the southern stream rain shield having trouble moving into srn KS as northern ridge keeps advecting drier air into the forecast area, with surface dewpoint depressions almost 20 degrees. So with precip shield struggling to move into the area, have cut back on pops on the northwest side, as the dry air will lead to sharp precip cutoff on the N-NW edge. As the shortwave moves E-NE think areas along and east of the Flint Hills has the best chance for late afternoon/evening measurable showers, with the highest amounts in extreme SE KS, mainly under a half an inch. As the cloud shield from the srn stream system shifts east late this evening, could see some clearing across central KS, with some weak cold advection still place across central KS. Radiational cooling effects may lead to one more night of below freezing temps for areas northwest of a great Bend to Salina line, so will go with a Freeze warning for min temps falling to 29 to 31. The rest of the region will see mins in the middle 30s given the cold advection on the NW side of the system. Still expecting a warming trend for Sun through Tue, as ridging initially on Sun will lead to warm advection increasing, with good downslope flow. This will push temps back above climo normals for Mon/Tue with partly sunny skies. Ketcham .LONG TERM...(Wednesday through Saturday) Issued at 250 PM CDT Sat Apr 13 2019 Mid to upper flow shifts more to the SW for Tue night into Wed, as the next shortwave moves out of the southern Rockies and into the plains for Wed afternoon. Shower and thunderstorm chances look to increase for Wed/Thu as a broad low pressure area develops over wrn KS. Moisture quality will again be the question with this system, as a retreating ridge over the Gulf coast states doesn't allow ample low level moisture north into the forecast area. But still think enough moisture will exist for a shower chance. By Wed afternoon, GFS and ECMWF do show enough moisture for a conditional strong/severe storm chance for areas east of I-135 for Wed afternoon/evening, given ample bulk shear. A unidirectional wind profile suggests a hail and wind threat, but a somewhat warm elevated mixed layer may be difficult to overcome, except for areas east of the KS Turnpike. Rain showers look to linger across Kansas for Thursday along with cooler air (back towards climo normals) spreading southward. Ketcham && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 548 PM CDT Sat Apr 13 2019 A period of showers will impact the corner of southeast KS as the mid/upper trough over the Southern Plains lifts north and east over the Middle Mississippi Valley area tonight. A transient period of MVFR will be possible, but higher confidence in that will remain south and east of the KCNU TAF site with VFR prevailing across the forecast area. Clearing is anticipated from west to east as we move through the day on Sunday with light northerly winds prevailing. && .FIRE WEATHER... Issued at 250 PM CDT Sat Apr 13 2019 A upper level system will bring widespread clouds to the area and scattered rain showers to southeast Kansas this evening. Fire weather concerns will remain low for several days. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 35 62 44 77 / 10 0 0 0 Hutchinson 32 63 44 78 / 10 0 0 0 Newton 32 60 44 76 / 10 0 0 0 ElDorado 35 61 45 76 / 20 0 0 0 Winfield-KWLD 35 61 45 77 / 40 0 0 0 Russell 29 63 42 79 / 0 0 0 0 Great Bend 28 64 42 81 / 0 0 0 0 Salina 30 62 45 78 / 0 0 0 0 McPherson 31 62 44 77 / 10 0 0 0 Coffeyville 39 60 43 76 / 90 10 0 0 Chanute 38 58 43 74 / 60 10 0 0 Iola 38 57 42 74 / 50 10 0 0 Parsons-KPPF 39 59 43 74 / 80 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 4 AM to 9 AM CDT Sunday for KSZ032-033- 047>049. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...MWM FIRE WEATHER...Ketcham
Hazardous weather outlook, Apr 13, 3:48 PM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 348 PM CDT Sat Apr 13 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-142100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 348 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Temperatures could drop to around 30 degrees again for late tonight across central Kansas. See the latest freeze warning for more details. .DAYS TWO THROUGH SEVEN...Sunday through Friday Early morning lows on Sunday will once again drop below freezing in central Kansas. Thunderstorms chances will return to the region for Wednesday and Wednesday night. A few strong to severe storms will be possible. Dime to quarter size hail and 50-60 mph winds are the main concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Jakub/Ketcham
Nearby
Frost Advisories in Kansas, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.